Revista Colombiana de Estadística
Print version ISSN 0120-1751
OLIVARES-PACHECO, JUAN F.; ELAL-OLIVERO, DAVID; GOMEZ, HÉCTOR W. and BOLFARINE, HELENO. A reparametrization of Triangular Distribution based on the Skew-Symmetric Distributions. Rev.Colomb.Estad. [online]. 2009, vol.32, n.1, pp. 145-156. ISSN 0120-1751.
In this paper a new approach is considered for studying the triangular distribution using the theoretical development behind Skew distributions. Triangular distribution are obtained by a reparametrization of usual triangular distribution. Main probabilistic properties of the distribution are studied, including moments, asymmetry and kurtosis coefficients, and an stochastic representation, which provides a simple and efficient method for generating random variables. Moments estimation is also implemented. Finally, a simulation study is conducted to illustrate the behavior of the estimation approach proposed.
Keywords : Skew distribution; Triangular distribution; Skewness; Kurtosis.